Alert archive / Florida / Frost Advisories in 2017

Frost Advisory 2, NWS Jacksonville, FL

February 16, 20176 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Feb 16, 2017, 2:19 PM EST for 6 counties in Florida. It took effect at Feb 17, 2017, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2017, 2:19 PM EST (19:19 UTC)
In effect from
Feb 17, 2017, 4:00 AM EST
Expired
Feb 17, 2017, 8:00 AM EST
In force
4 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WWUS72 KJAX 161919
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
219 PM EST Thu Feb 16 2017

FLZ020>025-030>032-035>037-171300-
/O.NEW.KJAX.FR.Y.0002.170217T0900Z-170217T1300Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-Gilchrist-Alachua-Putnam-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Trenton, Gainesville, Gainesville Airport, 
Newnans Lake, Bostwick, Carraway, and Palatka
219 PM EST Thu Feb 16 2017

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY...

The National Weather Service in Jacksonville has issued a Frost
Advisory, which is in effect from 4 AM to 8 AM EST Friday. 

* TEMPERATURE...Low to mid 30s.

* IMPACTS...A Frost Advisory means that frost is possible.
  Sensitive outdoor plants may be damaged if left uncovered.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Protect sensitive
outdoor plants and make precautions to protect outdoor pets and
animals from cold temperatures.

&&

$$

Nelson
1 follow-up statement
304 
WWUS72 KJAX 171301
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
801 AM EST Fri Feb 17 2017


FLZ020>025-030>032-035>037-171415-
/O.EXP.KJAX.FR.Y.0002.000000T0000Z-170217T1300Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-Gilchrist-Alachua-Putnam-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Trenton, Gainesville, Gainesville Airport, 
Newnans Lake, Bostwick, Carraway, and Palatka
801 AM EST Fri Feb 17 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures will quickly climb during the next hour, which will 
melt any remaining frost over our area.

$$

Nelson

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Feb 16, 10:49 AM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 16, 10:49 AM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1049 AM EST Thu Feb 16 2017

...Frost Expected Early on Friday Morning for Inland Locations...

.Update...
Morning surface analysis depicts high pressure (1022 millibars)
centered over southeastern Texas. Aloft...deep troughing prevails
along the U.S. eastern seaboard, which is creating deep west-
northwesterly flow locally. A very dry air mass has settled over
our region, and temperatures will rebound to close to mid-February
climo as full sunshine counters weak cold air advection in place.
Our local pressure gradient will loosen as the day progresses,
with surface northwesterly winds sustained around 10 mph
diminishing late this afternoon. High pressure will migrate
eastward along the northern Gulf coast this evening and will be
centered near the FL/GA border in the Suwannee Valley at sunrise
on Friday. Radiational cooling conditions throughout the night
will likely drop lows to just below MOS guidance, with low to mid
30s expected for most inland locations, ranging to near 40 at the
coast. Areas to widespread frost formation can be expected inland,
and a frost advisory will likely be issued for all inland
counties/zones in northeast Florida during the afternoon forecast
package.

&&

.Aviation...
VFR conditions will prevail.

&&

.Marine...
Our local pressure gradient is only gradually loosening today as
high pressure remains centered well to the west of our region.
Elevated northwesterly winds will prevail today, with caution
level speeds of 15-20 knots in the offshore waters and seas of 4-6
feet. Winds will gradually diminish below caution levels offshore

Rip Currents: Low risk expected through at least Saturday.

&&

.Fire Weather...
RH values will fall to the low to mid 20s across the region this
afternoon. Very High Fire Danger Index values and RH values below
28% will lead to Elevated Fire Danger across northeast and north
central Florida this afternoon. Similar conditions will prevail
on Friday, with long durations of low humidity values expected for
all inland locations in northeast and north central Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  35  69  49 /   0   0   0   0
SSI  64  42  65  54 /   0   0   0   0
JAX  66  35  72  50 /   0   0   0   0
SGJ  66  40  68  52 /   0   0   0   0
GNV  67  35  72  50 /   0   0   0   0
OCF  68  36  73  52 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nelson/Elsenheimer/Shuler
Hazardous weather outlook, Feb 16, 4:05 AM EST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
405 AM EST Thu Feb 16 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-171145-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
405 AM EST Thu Feb 16 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Patchy frost is possible late tonight over the interior as
temperatures fall into the mid to upper 30s.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated thunderstorms are possible over northeast Florida on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

Nearby

Frost Advisories in Florida, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.